Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have rash around anus. Applied polysporum. Anything else to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
I have a rash around my anus. It cam on very quickly and I have washed the area often with soap and covered it with Polysporum.

Is there anything else that I can do? I saw a very small...less that a drop, of blood.
Posted Tue, 27 Aug 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

Rash around the anus can be caused by skin inflammation in this region. Bacterial infection seems most probable. Also allergic skin reaction is possible.
Blood in the stool or from the anus is usually caused by hemorrhoids. However other large intestine issues like colon cancer should be ruled out as well. You need to know that over the age of 50, the risk of colon cancer significantly rises. That is why, every person over the age of 50 should have colonoscopy every 10 years.

I suggest you to visit general surgeon or proctologist, have rectal examination and consider colonoscopy.
To help with the rash, please wash your rectum after every stool (soap is great) and keep this area clean and dry. Sitz baths with potassium permanganate can be also helpful. Polysporum is not necessary.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor